MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Thrombosis/Thrombus (4440)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported thrombus occurred.A left atrial appendage (laa) closure procedure was being performed.Some confusion occurred and the heparin was not administered at the correct time.It was administered four minutes after the watchman access system crossed the septum.As the 21mm watchman laa closure device and delivery system was advanced into the access system, a clot was noticed coming out of the proximal portion of the access system.The closure device was never deployed.The delivery system was removed and the physician aspirated the clot from the access system with a 60cc syringe.The clot was aspirated successfully.The access system was removed from the body.Anesthesia and the physician performed a neurological assessment on the patient after she was awake and she was noted to be fine.
 
Additional Manufacturer Narrative
H6: evaluation conclusion code corrected from known inherent risk of device to unintended use error caused or contributed to event.Media review: media was made available and reviewed by a member of boston scientific medical safety: two movie files of implant transesophageal echocardiogram (tee) were reviewed.The first shows the access system deep seated in laa with complex hypermobile echo density adherent to the access system after reportedly delayed heparin administration.The second is reportedly post aspiration and access system removal with no residual thrombus visible in the la/laa.
 
Event or Problem Description

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields johnson
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key9288768
Report Number2134265-2019-13380
Device Sequence Number11340500
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023080318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale